Alert archive / Kansas / High Wind Watches in 2006
High Wind Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 13, 2006, 3:50 PM CST for 27 counties in Kansas. It took effect at Nov 14, 2006, 4:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 3:50 PM CST (21:50 UTC)
- In effect from
- Nov 14, 2006, 4:00 PM CST
- Expired
- Nov 14, 2006, 3:07 PM CST
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 132150 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CST MON NOV 13 2006 ...POWERFUL STORM TO BRING POTENTIALLY DAMAGING WINDS LATE TUESDAY NIGHT... .A VERY INTENSE LATE AUTUMN STORM WILL DEVELOP RAPIDLY TOMORROW OVER THE CENTRAL ROCKIES...AND WILL CONTINUE TO DEVELOP RAPIDLY OVER THE CENTRAL PLAINS THROUGH TOMORROW NIGHT. THIS STORM WILL CREATE AN INTENSE LOWER ATMOSPHERIC PRESSURE GRADIENT AS IT UNDERGOES DEVELOPMENT. THE TRACK AND DEVELOPMENT OF THE SURFACE LOW WILL PUT SOUTHWEST KANSAS IN THE MOST FAVORABLE LOCATION FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS DURING THE NIGHT. KSZ043-044-061>063-074>077-084>087-140600- /O.NEW.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 350 PM CST MON NOV 13 2006 /250 PM MST MON NOV 13 2006/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. WINDS WILL INCREASE DURING THE EVENING AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ030-031-045-046-064>066-078>081-088>090-140600- /O.NEW.KDDC.HW.A.0003.061115T0300Z-061115T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 350 PM CST MON NOV 13 2006 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BY THE MID TO LATE EVENING HOURS TUESDAY. WINDS WILL INCREASE AROUND MIDNIGHT NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ UMSCHEID
4 follow-up statements
000 WWUS73 KDDC 140450 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1050 PM CST MON NOV 13 2006 ...POWERFUL STORM TO BRING POTENTIALLY DAMAGING WINDS LATE TUESDAY NIGHT... .A VERY INTENSE LATE AUTUMN STORM WILL DEVELOP RAPIDLY TUESDAY OVER THE CENTRAL ROCKIES...AND WILL CONTINUE TO DEVELOP RAPIDLY OVER THE CENTRAL PLAINS THROUGH TUESDAY NIGHT. THIS STORM WILL CREATE AN INTENSE LOWER ATMOSPHERIC PRESSURE GRADIENT AS IT UNDERGOES DEVELOPMENT. THE TRACK AND DEVELOPMENT OF THE SURFACE LOW WILL PUT SOUTHWEST KANSAS IN THE MOST FAVORABLE LOCATION FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS DURING THE NIGHT. KSZ043-044-061>063-074>077-084>087-141400- /O.CON.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1050 PM CST MON NOV 13 2006 /950 PM MST MON NOV 13 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. WINDS WILL INCREASE DURING THE EVENING AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ030-031-045-046-064>066-078>081-088>090-141400- /O.CON.KDDC.HW.A.0003.061115T0300Z-061115T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1050 PM CST MON NOV 13 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BY THE MID TO LATE EVENING HOURS TUESDAY. WINDS WILL INCREASE AROUND MIDNIGHT NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 140856 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 256 AM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON AND INTO WEDNESDAY MORNING. KSZ043-061>063-074>076-084>086-141800- /O.UPG.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/ /O.NEW.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 256 AM CST TUE NOV 14 2006 /156 AM MST TUE NOV 14 2006/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-044>046-064>066-077>081-087>090-141800- /O.EXT.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 256 AM CST TUE NOV 14 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06
000 WWUS73 KDDC 141802 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1202 PM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON AND INTO WEDNESDAY MORNING. KSZ043-061>063-074>076-084>086-142300- /O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 1202 PM CST TUE NOV 14 2006 /1102 AM MST TUE NOV 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-044>046-064>066-077>081-087>090-142300- /O.CON.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1202 PM CST TUE NOV 14 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 142107 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS THROUGH WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL CONTINUE DEVELOPING THROUGH TONIGHT OVER THE CENTRAL HIGH PLAINS. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS. KSZ030-031-044>046-064>066-077>081-087>090-150515- /O.UPG.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ /O.EXB.KDDC.HW.W.0006.061115T0300Z-061115T1600Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 307 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS WILL DEVELOP RAPIDLY AFTER 9 PM CST. NORTH TO NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH DURING THE OVERNIGHT HOURS WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED DURING THE MIDNIGHT TO 4 AM TIME FRAME. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ043-061>063-074>076-084>086-150515- /O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 307 PM CST TUE NOV 14 2006 /207 PM MST TUE NOV 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY. VERY STRONG WINDS WILL DEVELOP RAPIDLY EARLY THIS EVENING. NORTH TO NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED DURING THE 10 PM TO 2 AM CST TIME FRAME. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ UMSCHEID
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 13, 3:13 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 13, 3:13 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CST MON NOV 13 2006 .DISCUSSION... DAYS 1-2... SIGNIFICANT STORM WILL AFFECT SW KS MAINLY IN TERMS OF VERY STRONG WINDS BEGINNING LATE TOMORROW AFTERNOON...CONTINUING INTO EARLY WEDNESDAY. MAIN CHALLENGE IN THE FCST WAS HEADLINE DECISION, GIVEN THE TIMING OF THE NORTHERLY JET PASSAGE IN THE MIDDLE OF THE NIGHT. ANOTHER BIG CHALLENGE IS PRECIPITATION...BOTH IN TERMS OF QUANTITY AND TYPE, MAINLY IN THE EASTERN CWA. 12Z RAOB ANALYSIS RATHER IMPRESSIVE AT 250MB WITH A LONG 170+ KT CORE NOSING INTO OREGON. THE STORM OF INTEREST WAS ACTUALLY CHANNELED ON THE CYCLONIC SIDE OF THE 170KT JET SOUTHWEST OF THE BRITISH COLUMBIA COAST...HOWEVER THIS WILL AMPLIFY SIGNIFICANTLY AND GIVEN THE KINEMATIC FIELDS INVOLVED...WILL CARVE INTO A POWERFUL MID-LATITUDE CYCLONE AS IT CROSSES THE ROCKIES AND INTO THE PLAINS BEGINNING LATE TOMORROW. MOISTURE TRANSPORT AND THE TRAJECTORY OF THE SYSTEM DIGGING JUST A BIT TOO FAR EAST...SHOULD PREVENT SIGNIFICANT PRECIPITATION FOR THE DDC CWA. THE AREA WE WILL BE MOST CONCERNED WITH FOR ANY PRECIP, ESPECIALLY PTYPE, WILL BE UP IN THE NORTHEASTERN REACHES OF THE CWA NEAR HAYS. UKMET AND GFS SUGGEST COLD FRONTOGENETIC FORCING FOR PRECIP THROUGH 06Z WED IN THAT AREA AS THE ENTIRE PROFILE RAPIDLY COOLS BELOW 0C. WILL GO WITH A RAIN-SNOW MIX IN THE NORTHEASTERN CWA WITH 50 POPS FOR LATE TOMORROW EVENING. PER THE 12Z GFS AND UKMET THE PRECIP SHOULD END RAPIDLY AFTER 09Z OR SO...HOWEVER WILL NOT CUT OFF POPS UNTIL 12Z OR SHORTLY THEREAFTER IN THE FAR EAST IN ANTICIPATION OF SYSTEM DIGGING AND SLOWING EVEN MORE. THIS IS ACTUALLY A BIT OF A CONCERN UP IN THE HAYS AREA...AS A QUICKER DIGGING/STRENGTHENING SYSTEM TO THE WEST WOULD ALLOW THINGS LIKE THE TROWAL/MOISTURE TRANSPORT TO SETUP A BIT FARTHER WEST THAN EVEN THE 12Z MODELS SUGGEST. A LOT OF UNCERTAINTY HERE SO WILL STICK WITH THE 50 POPS IN THE HAYS AREA FOR NOW...40 POPS AROUND DODGE...TAPERING TO 20-30 IN THE WESTERN CWA FOR ONLY LIGHT PRECIP. THE MAIN CONCERN, THOUGH IS WINDS. 18Z NAM HAS COME IN STRONGER THAN THE 12Z NAM AND MORE IN LINE WITH THE GFS. THIS HAS INCREASED CONFIDENCE FOR A HIGH WIND WATCH. GFS AND NAM BOTH SO 50KT ISOTACH DOWN TO ABOUT 875MB OVER MUCH OF THE AREA WITH 65 TO 70KT IN THE LOW LEVEL NORTHERLY JET CORE LATE TOMORROW NIGHT. ANY PRECIPITATION AT ALL WOULD INCREASE MIXING AND ALLOW 50KTS TO REACH THE SURFACE IN GUSTS...NEVERTHELESS MECHANICAL MIXING ALONE SHOULD BE ENOUGH TO REALIZE 40 MPH SUSTAINED WINDS FOR AT LEAST A COUPLE HOURS OVER MUCH OF THE AREA. EVEN THE 10 METER WINDS OFF THE NEW 18Z NAM SHOW 33-35KTS MOVING ACROSS THE DDC CWA FROM 03Z TO 09Z...AND THE NAM 10 METER WINDS TEND TO BE A LITTLE ON THE LOW SIDE ON THE HIGH PLAINS. CLOUDS SHOULD PART EARLY WEDNESDAY IN DEEP LAYER SUBSIDENCE HOWEVER STRONG WINDS WILL PERSIST MUCH OF THE DAY ESPECIALLY IN THE EAST TOWARDS PRATT-MEDICINE LODGE. THX TO GLD...PUB...OUN...AMA FOR HIGH WIND WATCH COORD. UMSCHEID DAYS 3-7... THE EXTENDED PERIOD WILL START WITH A CONTINUATION OF A ZONAL FLOW PATTERN OVER THE EASTERN PACIFIC INTO NORTH AMERICA. TOWARD THE END OF THIS WEEK, WE START TO SEE THE RIDGE BUILDING OVER THE WESTERN CONUS. AS THIS IS OCCURRING, THE MODELS SHOW A WEAK SHORTWAVE TROUGH TOPPING THE RIDGE AND MOVING SOUTHEAST THROUGH THE CENTRAL PLAINS STATES AROUND FRIDAY, THEN DROPPING INTO THE TROUGH OVER THE EASTERN U.S. BY SUNDAY. THIS WAVE WILL PUSH A COLD FRONT SOUTHEAST ACROSS THE AREA ON FRIDAY. THIS SYSTEM COULD BE ACCOMPANIED BY SOME LIGHT SHOWERS OR SPRINKLES. THE LATEST GFS DOES NOT GIVE A WHOLE LOT OF CONFIDENCE IN THIS. WITH THE BEST UPPER LEVEL ENERGY PASSING BY THE AREA TO THE NORTHEAST. THE CANADIAN MODEL IS STILL HINTING AT SOME PRECIP SO WILL LEAVE THE SLIGHT CHANCE POPS IN PLACE FOR NOW. DURING THE LATTER PERIODS OF THE EXTENDED, THE GFS AND ECMWF INDICATE THAT THE UPPER FLOW OVER THE EASTERN PACIFIC WILL TURN MORE SOUTHWEST WITH THE UPPER RIDGE CONTINUING TO BUILD OVER THE WESTERN AND CENTRAL CONUS. THE CURRENT 8 TO 10 DAY FORECAST HAS ABOVE NORMAL TEMPERATURES WHICH LOOKS REASONABLE GIVEN THE FLOW PATTERN. WILL GO WITH BELOW NORMAL PRECIPITATION WITH THE UPPER RIDGE OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 63 29 48 / 0 20 30 10 GCK 34 62 27 49 / 0 30 30 10 EHA 34 64 27 50 / 0 20 30 0 LBL 36 65 29 51 / 0 20 20 0 HYS 35 58 29 47 / 0 20 50 20 P28 40 63 35 49 / 0 10 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR KSZ030-KSZ031-KSZ045-KSZ046-KSZ064-KSZ065-KSZ066-KSZ078- KSZ079-KSZ080-KSZ081-KSZ088-KSZ089-KSZ090. HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR KSZ043-KSZ044-KSZ061-KSZ062-KSZ063-KSZ074-KSZ075-KSZ076- KSZ077-KSZ084-KSZ085-KSZ086-KSZ087. && FN25/02
Hazardous weather outlook, Nov 13, 3:52 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 352 AM CST MON NOV 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 352 AM CST MON NOV 13 2006 /252 AM MST MON NOV 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WINDS ARE POSSIBLE IN THE AFTERNOON AND EVENING ON TUESDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR STRONGER. A POTENT UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE OVER WESTERN KANSAS ALONG WITH A STRONG COLD FRONT AND A VERY TIGHT PRESSURE GRADIENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. 06
Nearby
High Wind Watches in Kansas, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.